View Full Version : Effexor Post....0 responces
07-13-2007, 12:49 PM
I posted in May asking if anyone had any advice or experience with effexor and or its withdrawl symptoms. I received no responses....notta one:eek: . Please, if anyone has any input, share it. I am slowly trying to get off the stuff and could use a little help!:Thanx:
07-13-2007, 01:19 PM
Hi dorrie, I haven't ever taken it but I remembered a website someone posted about, called " ask a patient".
so I found the link to that and searched effexor - so here is the link to what people posted about it there.
hope the info is helpful for you.:)
07-13-2007, 01:24 PM
Thanks for responding, jo55! I will check it out. Have a great day:hug:
Effexor and its cousin Cymbalta need careful tapering off.
If you were on it less than 6mos and did not take a high dose, it will be easier.
07-13-2007, 01:46 PM
Hi jo55......checked it out and added my input for others. It is scary though....looks like I will really take my time getting off of the stuff! The withdrawl side effects almost ended me up in the hospital! Thanks jo55:)
07-13-2007, 02:01 PM
I never saw your original post or I would have answered.
Effexor, Cymbalta, and Paxil are NOTORIOUS for causing horrible withdrawal symptoms that can last for months:
When you're coming off these drugs, you have to ramp-down very-very-very slowly. You need to be under the supervision of your doctor. You can read about many variations of tapering here:
From the reading that I've done (I have no experience with a taper 'cause I'm still taking the drug), every two weeks you decrease the dosage very slowly until you're down to taking 10 mg a day -- then you can start every other day, every third day, until you're off of it.
I know from my own experience that if I miss 7 days of taking the pills (I'm taking 150 mg a day) that I go into unbelievable withdrawal symptoms. Sometimes during the winter, I have trouble getting to the pharmacy because of the weather. I've since learned to take a cab instead of waiting until I can use the scooter.
I've also read that you can switch over to Prozac and then go off of the Prozac. I did go cold-turkey off of Prozac and ended up with chronic skin-picking (it's an obsessive-compulsive 'thingie'; never had that problem before). So, probably, you'd still have to taper Prozac. I gather, though, that tapering Prozac is not as hard or as long as tapering Effexor.
Dorrie, read the links that I gave you, so you can understand how this whole process works. Then, talk with you doctor about arranging a good taper to get off it.
07-13-2007, 03:39 PM
Thanks Barb, I will read the links. I appreciate your help:hug:
07-14-2007, 04:07 PM
suggested it, and gave me a sample pak...I looked it up as it was supposed to 'help' me deal with the s/e's of another med I'm on but one not PN related. BOY, after reading it all - it almost said flat out that this stuff and my anti-seizure meds could make things worse...I just threw that pak away! I've gone the herbal route: valerian and chamomile in small doses to keep the angst at a lower key.
Unfortuneately, when one doc prescribes a med for ONE issue, most of the folks they prescribe for aren't aware of the side effects that med can have on your other meds! Specialists on one area have little to no clue about the other specialties and their meds routes.
Ultimately that makes all attempts to 'treat' us a bit hit-and-miss, often with nasty consequences. I was once prescribed an ssri - I took only one, I had very bad side effects for a week! One hint tho, never ever start a med just before or during the weekend! It's far easier to start out on a Monday, so if any reactions occur that fall in the strange category, it's easy to call the doc's office and get advice [providing, of course they call you back].
Good luck and promise, go off it SLOWLY! - j
07-14-2007, 04:23 PM
Hi Dehlek! Thanks for the post...I promise that I will go off slowly. I have already started...my doc dropped my dose by 1/3 every other day and my normal dose on the other days..no thats backwards...the weekend was 2 days of the lower dose and I did feel the difference sy Sunday pm, but hung in there. I tried t drop it again myself and the anxiety was too much so I went back to what he said. After a few weeks or so I completely forgot my pills one night including my Metformin for my diabetes. The next day I was a mess! I really wondered if I should check myself into the hospital. I could not work and could not stop crying...My head was like a bunch of bingo balls rolling around in the and I was reall dizzy. I felt like I had to hang on to my head to keep it on. My parent ended up taking me home to their place and looked after me for the day. I took my missed dose of effexor and after many hours started to feel a bit better. It took days to feel right again. Now, of course I take the pills without fail! I had originally started them for anxiety. I had quit drinking for about 4 years and was having a hard time keeping a grip on life. I did not want to lose my sobriety to anxiety so I went on the pills. After several years I decided that I have changed so much that I would really like to go off of them. And here we are. But getting off of them is very hard. I will do it....slowly....very slowly!! Thanks:hug: Dorrie
08-05-2007, 05:54 PM
I just tried it . OMG IT WAS A NIGHTMARE :eek:
08-05-2007, 06:41 PM
Thank you for responding, all that did! I have managed to get to 2/3rds of the dose now. I am going to sit tight at that for a bit. Lots of big changes going on in my life so I think I will let it be for now. I look forward to the day that I am effexor free!:)
vBulletin® v3.7.3, Copyright ©2000-2013, Jelsoft Enterprises Ltd.